MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP TI UNI SCREW 6MM X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH EXP TI UNI SCREW 6MM X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179788640
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Codes Spinal Column Injury (2081); Not Applicable (3189)
Date of Event 04/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Scoliosis fusion was performed 2016.Set screw seemed to slip on post opt month 3.Continued to slip until the rod slipped into the tulip head of the screw.Pseudo occurred.Revised on (b)(6) 2018 and found that set screws were loose and most distal screw head was popped off.Patient consequence? yes.Patient consequence description: revision surgery.Action taken for procedure:there was no major issue.Rod was cut.Three screws were removed.Three screws were replaced with larger diameter screws, and an inline rod connector was placed.Bone graft was placed and patient was closed.Is the information being submitted for this complaint all the details that are known/available regarding this event? yes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination of the screw revealed that the screw head was disassembled from the shank, with broken saddle intact in the screw head.Exerting a significant amount of force on the tulip head and saddle, potentially at a significant angle, may be sufficient to dislodge the saddle and other parts of the screw from one another, forcing the shank through the bottom of the tulip head as a result.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.With the information provided, a definitive root cause for the loosening and falling apart of the screw cannot be determined.In general, patient factors that may affect the performance of the components include patient anatomy, bone quality, activity level, type of activity (low impact vs.High impact), and relevant medical history.Rehabilitation protocol and adherence thereto are unknown.A potential root cause for screw falling apart may be excessive force placed on the screw in-vivo, potentially at a significant angle, resulting in the screw disassembling.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXP TI UNI SCREW 6MM X 45MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7475359
Report Number1526439-2018-50437
Device Sequence Number13944023
Product Code NKB
UDI-Device Identifier10705034081397
UDI-Public(01)10705034081397
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179788640
Device Catalogue Number179788645
Device Lot NumberTBLFR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer05/30/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;